Higher-level canonical subgroups for p-divisible groups

Published

Journal Article

Let R be a complete rank-1 valuation ring of mixed characteristic (0, p), and let K be its field of fractions. A g-dimensional truncated Barsotti-Tate group G of level n over R is said to have a level-n canonical subgroup if there is a K-subgroup of G ⊗ - R K with geometric structure (Z/p nZ) g consisting of points 'closest to zero'. We give a non-trivial condition on the Hasse invariant of G that guarantees the existence of the canonical subgroup, analogous to a result of Katz and Lubin for elliptic curves. The bound is independent of the height and dimension of G. © Cambridge University Press 2011.

Full Text

Duke Authors

Cited Authors

  • Rabinoff, J

Published Date

  • April 1, 2012

Published In

Volume / Issue

  • 11 / 2

Start / End Page

  • 363 - 419

Electronic International Standard Serial Number (EISSN)

  • 1475-3030

International Standard Serial Number (ISSN)

  • 1474-7480

Digital Object Identifier (DOI)

  • 10.1017/S1474748011000132

Citation Source

  • Scopus